Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 40, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Jun 12, 2014, 2:37 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2014, 2:37 PM CDT (19:37 UTC)
- Expired
- Jun 13, 2014, 9:45 AM CDT
- In force
- 19 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted, in the capitals the NWS used until 2016.
300 WHUS73 KGRB 121937 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 237 PM CDT THU JUN 12 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED... .GUSTY WEST TO NORTHWEST WILL PREVAIL INTO EARLY FRIDAY MORNING...AS A COLD FRONT EXITS THE AREA TO THE EAST. LMZ521-522-541>543-130345- /O.NEW.KGRB.SC.Y.0040.140612T1937Z-140613T0900Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 237 PM CDT THU JUN 12 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT FRIDAY. * WINDS...WEST TO NORTHWEST WILL INCREASE TO 15 TO 25 KTS...WITH A FEW HIGHER GUSTS POSSIBLE. * WAVES...WAVES WILL ONLY BUILD TO 1 TO 2 FT...AS WINDS WILL BE MAINLY OFFSHORE PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
673 WHUS73 KGRB 130236 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 936 PM CDT THU JUN 12 2014 ...GUSTY WEST TO NORTHWEST WINDS EXPECTED... .GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL INTO EARLY FRIDAY MORNING...AS A COOLER CANADIAN AIR MASS SURGES INTO THE REGION. LMZ521-522-541>543-131100- /O.EXT.KGRB.SC.Y.0040.000000T0000Z-140613T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 936 PM CDT THU JUN 12 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT FRIDAY... * WEST TO NORTHWEST WINDS WILL BE SUSTAINED AT 15 TO 20 KTS... WITH OCCASIONAL GUSTS TO 25 TO 30 KTS. THE HIGHEST GUSTS SHOULD OCCUR NEAR THE DEATHS DOOR REGION LATER TONIGHT. * WAVES WILL BUILD TO 2 TO 4 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TSK
583 WHUS73 KGRB 130850 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 350 AM CDT FRI JUN 13 2014 ...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS MORNING... .GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THIS MORNING...AS A COOLER CANADIAN AIR MASS SURGES INTO THE REGION. WINDS WILL SLOWLY DIMINISH LATER THIS MORNING AND THIS AFTERNOON AS HIGH PRESSURE BUILDS ACROSS THE AREA. LMZ521-522-541>543-131500- /O.CON.KGRB.SC.Y.0040.000000T0000Z-140613T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 350 AM CDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WEST TO NORTHWEST WINDS 15 TO 20 KTS...WITH OCCASIONAL GUSTS TO AROUND 25 KTS WILL CONTINUE THIS MORNING. THE HIGHEST GUSTS SHOULD OCCUR NEAR THE DEATHS DOOR REGION. WINDS WILL DIMINISH BY LATE THIS MORNING. * WAVES OF 1 TO 3 FT FT ARE EXPECTED...WITH SOME 4 FT WAVES POSSIBLE NEAR DEATHS DOOR EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
495 WHUS73 KGRB 131445 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 945 AM CDT FRI JUN 13 2014 ...WINDS HAVE SUBSIDED TO BELOW HAZARDOUS LEVELS... . LMZ521-522-541>543-131545- /O.CAN.KGRB.SC.Y.0040.000000T0000Z-140613T1500Z/ THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI- LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI- 945 AM CDT FRI JUN 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 12, 2:23 PM CDT, 14 minutes earlier.
Area forecast discussion, Jun 12, 2:23 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 223 PM CDT THU JUN 12 2014 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 217 PM CDT THU JUN 12 2014 AT 200 PM A CDFNT CONTINUES TO MOVE ACROSS FAR EASTERN WISCONSIN AND SHOULD BE WELL EAST OF THE AREA LATE AFTERNOON. REMOVED FRONTAL PCPN WITH AN EARLIER UPDATE SO REMAINING FOCUS OF PRECIPITATION WILL MAINLY BE CONFINED OVER NORTHERN WISCONSIN NEAR THE SURFACE LOW. CLOUDS MORE EXTENSIVE NEAR THE LOW WITH MORE WIDESPREAD SHOWERS NOTED ON THE DLH RADAR. ANTICIPATE THESE WRAP AROUND CLOUDS AND PCPN WILL MAINLY BE CONFINED TO NORTHERN WISCONSIN TONIGHT BUT SAT IMAGERY SHOWS PLENTY OF CLOUDS EXTENDING WEST INTO MINNESOTA. EXPECT SOME DIURNAL DECREASE IN THE CLOUDS TONIGHT BUT A BLEND OF RH PROGS BELOW 850 MB SUGGESTS HANGING ONTO CLOUDS A BIT LONGER INTO THE EVENING HOURS OVER MOST AREAS. PROGS CONTINUE TO SUGGEST SYSTEM CLOUDS TO LINGER OVER FAR NORTHEAST WISCONSIN OVERNIGHT BEFORE DEPARTING TO THE NORTHEAST FRIDAY. MAV PRODUCING SOME UPPER 30S FOR MIN TEMPS TONIGHT ACROSS THE FAR NORTH FOR THE LOWER END RANGE. WITH COMBO OF A PRESSURE GRADIENT KEEP WINDS UP AND PERSISTENT CLOUDS...WILL KEEP TEMPS A BIT WARMER NEAR 40 AND KEEP ANY FROST MENTION OUT TONIGHT. HIGH PRESSURE RIDGE SETTLES OVER THE AREA FRIDAY FOR A VERY PLEASANT DAY AND SLIGHTLY BELOW NORMAL TEMPERATURES. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 217 PM CDT THU JUN 12 2014 HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT... ALTHOUGH SOME MID OR HIGH CLOUDS WILL BE ON THE INCREASE LATE. LATEST NUMERICAL GUIDANCE HAS MIN TEMPERATURES SEVERAL DEGREES COLDER IN SOME SPOTS. HAVE LOWERED MIN TEMPERATURES SEVERAL DEGREES...ESPECIALLY IN OUR TYPICAL COLDER LOCATIONS. COULD NOT RULE OUT SOME PATCHY FROST AT LAND O LAKES WITH READINGS IN THE MIDDLE TO UPPER 30S. SOME CONVECTION ACROSS THE DAKOTAS AND MINNESOTA COULD CLIP OUR FAR NORTHERN COUNTIES SATURDAY MORNING...THUS A SMALL CHANCE OF SHOWERS AND POSSIBLY A THUNDERSTORM. LATER SHIFTS MAY NEED TO SHIFT THE CHANCES FOR SHOWERS AND STORMS A LITTLE FURTHER SOUTH IF THE LATEST 12Z ECMWF IS CORRECT. THIS MODEL IS DEPICTING SOME RETURN FLOW PRECIPITATION ON THE BACK SIDE OF THE HIGH WHICH BREAKS OUT ACROSS CENTRAL WISCONSIN. SATURDAY AFTERNOON SHOULD BE MAINLY DRY AS SHOWERS AND THUNDERSTORMS ORGANIZE ACROSS THE DAKOTAS AND MINNESOTA AND SHIFT LATE SATURDAY AFTERNOON AND NIGHT AND APPROACH CENTRAL AND NORTH-CENTRAL WISCONSIN LATE SATURDAY NIGHT. SHOWERS AND THUNDERSTORMS ARE LIKELY ON SUNDAY WHICH MAY LINGER INTO SUNDAY EVENING. SOME OF THE STORMS WILL CONTAIN LOCALLY HEAVY RAIN...BUT THERE IS STILL A LOT OF UNCERTAINTY IF SEVERE STORMS WOULD OCCUR SUNDAY AND SUNDAY EVENING. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN LATE SUNDAY NIGHT AND MONDAY. REMOVED THE CHANCES FOR RAIN ON MONDAY. BEYOND MONDAY... THE ECMWF/GFS DIVERGE ON THE 500MB PATTERN WHICH WILL HAVE A BIG IMPACT ON TIMING OF SYSTEMS AND MAX/MIN TEMPERATURES. LOW CONFIDENCE IN THE MONDAY NIGHT CHANCES FOR SHOWERS AND STORMS SINCE NEW 12Z ECMWF DOES BRING SYSTEM INTO THE REGION UNTIL TUESDAY AND TUESDAY NIGHT. AGAIN LOW CONFIDENCE IN PRECIPITATION CHANCES WEDNESDAY AND THURSDAY DUE TO THE AFOREMENTIONED DIFFERENCES IN THE UPPER AIR PATTERN. LATEST 12Z ECMWF WOULD DRY US OUT ON WEDNESDAY AND THEN BRING A CHANCE OF SHOWERS AND STORMS ACROSS THE SOUTH WEDNESDAY NIGHT AND THURSDAY. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1259 PM CDT THU JUN 12 2014 CIGS WILL LINGER AROUND THE MVFR/VFR THRESHOLD FOR MOST LOCATIONS THIS AFTERNOON AND THEN OVERNIGHT OVER NORTH CENTRAL AND FAR NORTHEAST WISCONSIN AS WRAP AROUND CLOUDS PASS OVER. DRIER AIR FILTERING INTO THE STATE ON WEST WINDS WILL EVENTUALLY PRODUCE VFR CONDITIONS OVER CENTRAL WISCONSIN LATE TODAY AND ESPECIALLY TONIGHT AND THEN OVER THE REST OF THE REGION FROM WEST TO EAST LATE TONIGHT INTO FRIDAY. GUSTY WEST WINDS WILL LINGER THROUGH THIS EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....TDH LONG TERM......ECKBERG AVIATION.......TDH
Hazardous weather outlook, Jun 12, 12:13 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1213 PM CDT THU JUN 12 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-131715- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1213 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A DECREASING CHANCE FOR A THUNDERSTORM EARLY THIS AFTERNOON OVER EASTERN WISCONSIN AS A COLD FRONT SWEEPS OVER THE AREA. GUSTY WEST WINDS ARE EXPECTED ALONG AND AFTER THE FRONTAL PASSAGE BUT SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE DURING THE UPCOMING WEEKEND AND AGAIN AT TIMES NEXT WEEK. THE CHANCE OF STORMS SATURDAY SHOULD BE CONFINED TO CENTRAL AND NORTH-CENTRAL WISCONSIN...AND THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. IT IS TOO EARLY TO MAKE A MEANINGFUL ASSESSMENT OF ANY POSSIBLE SEVERE RISK BEYOND THAT POINT...THOUGH HEAVY RAINFALL WILL BE POSSIBLE WITH THE STORMS DURING THE LATTER HALF OF THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-131715- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1213 PM CDT THU JUN 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT AREAS OF DENSE FOG WILL MOVE OFF SHORE EARLY THIS AFTERNOON AS WEST WINDS DEVELOP IN THE WAKE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE DURING THE UPCOMING WEEKEND AND AGAIN AT TIMES NEXT WEEK. DENSE FOG COULD POSE A HAZARD TO BOATERS AT TIMES LATE THIS WEEKEND AND NEXT WEEK...ESPECIALLY OVER THE LAKE. TH/RE
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:54 AM CDT | Marine Dense Fog Advisory | GRB | 5 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.